Advanced Search
MyIDEAS: Login to save this article or follow this journal

A test of goodness-of-fit based on Gini's index of spacings


Author Info

  • Jammalamadaka, S.R.S. Rao
  • Goria, M. N.
Registered author(s):


    This paper introduces a new test for goodness-of-fit based on the Gini index which is the sum over all pairs, of the absolute differences of the observed spacings. We derive its exact and asymptotic distributions under the null hypothesis, after showing that it is distributionally equivalent to the sum of uniform observations on the unit interval. After a discussion of local powers of this and related tests, we provide simulated power comparisons, which demonstrate that the Gini test is better than all the other competitors considered, against a wide variety of alternatives.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Elsevier in its journal Statistics & Probability Letters.

    Volume (Year): 68 (2004)
    Issue (Month): 2 (June)
    Pages: 177-187

    as in new window
    Handle: RePEc:eee:stapro:v:68:y:2004:i:2:p:177-187

    Contact details of provider:
    Web page:

    Order Information:

    Related research

    Keywords: Goodness-of-fit tests Spacings Gini index Order statistics Directional data;


    No references listed on IDEAS
    You can help add them by filling out this form.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Banerjee, Shuvadeep, 2008. "A distribution free goodness of fit test for a stochastically ordered alternative," Statistics & Probability Letters, Elsevier, vol. 78(17), pages 2868-2875, December.


    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:68:y:2004:i:2:p:177-187. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.